Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 25, 2014, 04:47:50 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 643512
  • Total Topics: 48964
  • Online Today: 174
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 116
Total: 118

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Can immunosuppressants affect your CD4 cell count?  (Read 1285 times)

0 Members and 1 Guest are viewing this topic.

Offline JamieD

  • Member
  • Posts: 259
Can immunosuppressants affect your CD4 cell count?
« on: August 19, 2007, 03:40:10 PM »
Hey guys!
I have a question. Can immunosuppressant drugs affect your CD4 cell counts?

When I was dignosed with HIV and told my CD4 cells were 68 I had been on high doses of immunosupressants for over a year. My ID told me to stop taking them until I got my CD4 cells up. I recently did another viral load and CD4 cell count, and my doctor called me today (on sunday) and said that he wanted me to get them re-done. He said that they are very high, and that either these results are a mistake or the initial CD4 cell count of 68 was a mistake.
I have been reading through literature and it says that when a patient has their initial CD4 cells done they should have them done atleast twice to confirm the results. My ID did not do this, and when I asked him about it he said it wasn't necessary.

Offline penguin

  • Member
  • Posts: 747
  • The Penguin Whisperer
Re: Can immunosuppressants affect your CD4 cell count?
« Reply #1 on: August 19, 2007, 06:25:22 PM »
in a word, yes (witness my spectacular cellular free fall to single digits, helped along by prednisalone/dexamethasone)

kinda does what it says on the tin - suppresses all the various components of yr immune system - of which cd4 cells are a part (lymphocyctes) This effect starts to reverse once you stop taking these types of drugs.

as to your other question.. i'm not clear on the background to you starting meds (or how long you've been on them) but yes, you'd usually want at least 2-3 sets of results in order to get a clearer picture of how the virus was impacting your immune system. Sometimes when people are very poorly though, it may be a case of making a quicker decision. CD4 tests have approx +/- 50cell margin either way - & there's always the possibility of proper lab error for results that seem way out of wack.

if your hivinfection is relatively recent, i'm sure you're aware that numbers can bounce around all over the place too - from very low to very high - as the body adjusts (hence the advantage of having several test results before making decisions)...so it may have been the combo of immuno suppressants & this contributed to a slightly "false" initial low cd4

either way, a retest should help to clarify things for you

(sorry, that were all a bit garbled..in my head it makes sense) - Kate





 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.